One step forward 2 steps back

As I'd been having this irritating cough for ages and the Dr prescribed nasal spray, I'd reduced levo a little untill the nasal spray had got chance to work to 50 mg from 75mg alternate days. This worked quite well but not completely, after a while the hypo symptoms would appear (extreme tiredness, no energy, constipation etc).

The ENT specialist was next to useless, as expected, his advice being try not to cough and keep using the nasal spray.

I began to take a multi-vitamin daily and this helped my skin feels and looks better but still tired and yawning all day and going to bed early eveining most days, little energy and constipation and of course the weight issue. I decided to go back to 75mg daily and heyho all these changes have given me more energy, not so tired so I can stay awake a little longer most nights and less constipation.

However, and here comes the step back, the cough is worse. Nasal spray helps but its definately worse with the increase of levo. Oh and I'm finding its not so easy to get up in the morning as I'm feeling the tiredness then - strange as I've not had trouble getting up since I was a teenager (and yes that was a very long time ago). Just can't win.

As you might know the Dr won't have any of it when I suggest that its the levo that is causing it.

Sue x

7 Replies

oldestnewest
  • Had a persistent cough and found no relief, after research I came across Black Seed Oil (nigella sativa) and bought a bottle. It is widely used in middle eastern countries and is now well known in the USA and Germany. It is a remedy used for many illnesses apparently, one of them being Asthma and allergies. I was careful to purchase a pure brand from theblessedseed.com at a small cost.

    I experienced no adverse effects with my thyroid meds and my cough eventually healed after about three weeks use.

    Perhaps this is something you could look into?

  • Hi Well, if it was me, I would wonder about having an ultra sound of the thyroid, especially if swallowing and voice difficult. Cough is one of those vague things. I am sure you know that if you have had it more than a month, you need a routine, chest X ray.?The nose spray almost certainly contains cortisone, but little is absorbed. I must never have cortisone, even local injections but my Cardio ( and I) are happy with me having the nose spray and Asthma inhalers as so little absorbed.

    I hope this helps.

    Best wishes,

    Jackie

    If yojuwish to reply to any one`s post, click on "Reply to this" under that post.

  • Are you on other meds? It was my blood pressure tablets causing my silly persistent cough!

  • Hi

    At the time the cough started I was only on Levo. It started shortly after the GP increased my dose to 100mg. I reduced back down to 75mg due to the horrendous side-effects which included this cough which have since persisted albeit to a lesser degree.

    Thanks for your reply

    Sue x

  • Fortunately i haven't had Any side effects from levo..I do hope you can get it sorted though!

    Xxx

  • Sue, smooth muscle depends on thyroid and I had a lot of issues with my whole esophagus....hoarse voice, spasms when I would swallow and chokey feelings which made me cough. I think it's all related to low thyroxine.

  • unless you are on a blood pressure medication....some of those produce cough as a side effect.

You may also like...